Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 66, NWS Memphis, TN

December 25, 2017Dyer County, Tennessee

NWS Memphis, TN issued this river flood warning at Dec 25, 2017, 9:41 PM CST for Dyer County, Tennessee. It took effect at Dec 26, 2017, 6:00 AM CST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Dec 25, 2017, 9:41 PM CST (03:41 UTC)
In effect from
Dec 26, 2017, 6:00 AM CST
Expired
Dec 29, 2017, 12:00 PM CST
In force
3 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Dyer County, TN

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Forked Deer River at Dyersburg (DYET1).

Action stage
14 ft
Minor stage
22 ft
Moderate stage
26.5 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

801 
WGUS44 KMEG 260341
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
941 PM CST Mon Dec 25 2017

The National Weather Service has issued a Flood Warning for the North
Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-270341-
/O.NEW.KMEG.FL.W.0066.171226T1200Z-171229T1800Z/
/DYET1.1.ER.171226T1200Z.171228T0000Z.171229T1200Z.NO/
941 PM CST Mon Dec 25 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the North Fork Forked Deer River at Dyersburg
* from Tuesday December 26 until Friday December 29.
* At 09 PM Monday the stage was...21.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.1 feet Wednesday December 27.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Tuesday December 26 and 
  continue to rise to near 22.1 feet by Wednesday December 27. The 
  river will fall below flood stage by Friday December 29.
At 22.0 feet, Flooding is occurring in farm land near the river.  

&&

LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
      3601 8938 3595 8948             

$$
4 follow-up statements
374 
WGUS84 KMEG 261729
FLSMEG
Flood Statement
National Weather Service Memphis TN
1129 AM CST Tue Dec 26 2017

The Flood Warning continues for the North Fork Forked Deer River...
S.F. Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-271729-
/O.EXT.KMEG.FL.W.0066.000000T0000Z-171230T0000Z/
/DYET1.1.ER.171226T0515Z.171226T1700Z.171229T1800Z.NO/
1129 AM CST Tue Dec 26 2017

The Flood Warning continues for
  the North Fork Forked Deer River at Dyersburg
* until Friday December 29.
* At 11 AM Tuesday the stage was 22.2 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 22.0 feet...Flooding is occurring in farm land near the river

&&

LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
      3601 8938 3595 8948             

$$

TNC033-045-097-271729-
/O.CON.KMEG.FL.W.0060.000000T0000Z-000000T0000Z/
/HLST1.1.ER.171223T0218Z.171223T0900Z.000000T0000Z.NO/
1129 AM CST Tue Dec 26 2017

The Flood Warning continues for
  the S.F. Fork Forked Deer River near Halls
* until further notice.
* At 11 AM Tuesday the stage was 10.5 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 9.0 feet.
* The river rose above flood stage Friday December 22 and will 
  continue rising to near 10.8 feet by Friday December 29.  
  Additional rises may be possible thereafter.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
704 
WGUS84 KMEG 270316
FLSMEG
Flood Statement
National Weather Service Memphis TN
916 PM CST Tue Dec 26 2017

The Flood Warning continues for the North Fork Forked Deer River...
S.F. Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-280316-
/O.CON.KMEG.FL.W.0066.000000T0000Z-171230T0000Z/
/DYET1.1.ER.171226T0515Z.171226T2100Z.171229T1800Z.NO/
916 PM CST Tue Dec 26 2017

The Flood Warning continues for
  the North Fork Forked Deer River at Dyersburg
* until Friday December 29.
* At 09 PM Tuesday the stage was 22.2 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 22.0 feet...Flooding is occurring in farm land near the river

&&

LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
      3601 8938 3595 8948             

$$

TNC033-045-097-280316-
/O.CON.KMEG.FL.W.0060.000000T0000Z-000000T0000Z/
/HLST1.1.ER.171223T0218Z.171223T0900Z.000000T0000Z.NO/
916 PM CST Tue Dec 26 2017

The Flood Warning continues for
  the S.F. Fork Forked Deer River near Halls
* until further notice.
* At 09 PM Tuesday the stage was 10.5 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 10.8 feet Friday December 29.
* Flood stage is 9.0 feet.
* The river rose above flood stage Friday December 22 and will 
  continue rising to near 10.8 feet by  Friday December 29 then begin
  falling.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
687 
WGUS84 KMEG 271706
FLSMEG
Flood Statement
National Weather Service Memphis TN
1106 AM CST Wed Dec 27 2017

The Flood Warning continues for the North Fork Forked Deer River...
S.F. Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-281706-
/O.EXT.KMEG.FL.W.0066.000000T0000Z-171228T1800Z/
/DYET1.1.ER.171226T0515Z.171226T2100Z.171228T1200Z.NO/
1106 AM CST Wed Dec 27 2017

The Flood Warning continues for
  the North Fork Forked Deer River at Dyersburg
* until Thursday December 28.
* At 10 AM Wednesday the stage was 22.1 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Maximum forecast stage of 22.1 feet today Wednesday December 27.
* Flood stage is 22.0 feet.
* At 22.0 feet...Flooding is occurring in farm land near the river

&&

LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
      3601 8938 3595 8948             

$$

TNC033-045-097-281706-
/O.EXT.KMEG.FL.W.0060.000000T0000Z-171231T2100Z/
/HLST1.1.ER.171223T0218Z.171223T0900Z.171231T1500Z.NO/
1106 AM CST Wed Dec 27 2017

The Flood Warning continues for
  the S.F. Fork Forked Deer River near Halls
* until Sunday December 31.
* At 10 AM Wednesday the stage was 10.3 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9.0 feet.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
438 
WGUS84 KMEG 281207
FLSMEG
Flood Statement
National Weather Service Memphis TN
607 AM CST Thu Dec 28 2017

The Flood Warning has been cancelled for the North Fork 
Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-281237-
/O.CAN.KMEG.FL.W.0066.000000T0000Z-171228T1800Z/
/DYET1.1.ER.171226T0515Z.171226T2100Z.171227T2000Z.NO/
607 AM CST Thu Dec 28 2017

Forecast information for
  North Fork Forked Deer River at Dyersburg
* At 5 AM Thursday the stage was 21.7 feet.
* No flooding is currently forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue a slow fall.
* At 22.0 feet...Flooding is occurring in farm land near the river

&&

LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
      3601 8938 3595 8948             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 25, 8:49 PM CST, 52 minutes earlier.

Area forecast discussion, Dec 25, 8:49 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
849 PM CST Mon Dec 25 2017

.UPDATE...

Looking at the latest images out of KPAH radar, a band of light
snow or flurries may be occurring from near Malden, Missouri
southeastward to near Paris, Tennessee. Clouds have kept
temperatures in the lower to mid 30s thus far, but some clearing
is expected by sunrise. Temperatures will plummet into the mid 20s
once this occurs. Updated earlier to add 20 to 30 pops for light
snow showers. No further updates are expected.

KRM

&&

.DISCUSSION... /issued 338 PM CST Mon Dec 25 2017/

Cold temperatures and uncertainty with regard to a couple of
potential rounds of Wintry weather are the highlights of this
forecast update.

Current temperatures are in the low to middle 30s across the
Midsouth. We briefly saw the sun earlier today...but clouds have
returned area wide. As a result...most of the area has likely
already reached daily highs. The ECMWF as well as the HRRR still
show a weak disturbance moving across East Missouri into Middle TN
overnight. WPC seems to favor this solution as well. Will
maintain slight chance pops in northern portions of TN, and the
Missouri bootheel. Moisture is not particularly abundant...so will
just advertise flurries for now.

A very broad trough is currently in place across the entire
United States, centered over the Mississippi River. North to
Northwest flow across West Canada into the Northern Plains can be
traced all the way to the North Pole. If Santa would have made a
direct flight into the Central US he would have a great tailwind
for the entire flight. This pattern will remain largely unchanged
for the upcoming work week into next weekend. However, a series of
disturbance moving out of the Northern Plains across the middle
Mississippi River valley will result in a couple of rounds of
potential Wintry weather.

A reinforcing Arctic cold front will move across the Midsouth
tomorrow ushering in a bitterly cold Arctic Airmass. Dew points
will be in the single digits to teens across much of the region in
the wake of this front. Meanwhile along the Gulf coast into South
Texas the subtropical jet will become invigorated. A band of rain
and or snow showers will likely develop somewhere between the
Northern Gulf Coast and North Mississippi. While most of the
precipitation is expected to our South...it is difficult to ignore
guidance and leave out any mention of wintry weather early
Thursday over North Mississippi. Temperatures are expected to warm
to near 40 Thursday afternoon, so any lingering precipitation
should change back to rain.

Another cold front is expected Saturday resulting in bitterly cold
temperatures Sunday into early next week. Portions of the Midsouth
may struggle to warm above freezing Saturday with widespread
temperatures in the teens Sunday and Monday mornings. Uncertainty
is high but we could see additional Wintry Weather late Saturday
into Sunday.

30

&&

.AVIATION...

VFR conditions with periods of mid and high clouds. Can't rule out
a snowflake in KJBR or KMKL this evening. Expect light ENE winds
through Tuesday morning gradually increasing to 8-10 kts as
another reinforcing cold front drops south into the region.

SJM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Dec 25, 2:44 PM CST, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
244 PM CST Mon Dec 25 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-262245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
244 PM CST Mon Dec 25 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Winter weather will be possible across portions of the Mid South
Thursday and again next weekend. There remains plenty of
uncertainty regarding the timing, precipitation types and
amounts. Please monitor the latest forecast information as we
progress through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:46 PM CSTRiver Flood AdvisoryMEGDecatur, Perry4 days

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.